Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 55, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 17, 2008, 3:34 AM EDT. It took effect at Aug 17, 2008, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2008, 3:34 AM EDT (07:34 UTC)
- In effect from
- Aug 17, 2008, 12:00 PM EDT
- Expired
- Aug 17, 2008, 10:12 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBUF 170734 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 334 AM EDT SUN AUG 17 2008 ...BRISK SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER TODAY AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS ON LAKE ERIE AND 10 TO 20 KNOTS OVER LAKE ONTARIO THIS AFTERNOON AHEAD OF THIS FEATURE. WAVES WILL BUILD TO 3 TO 5 FEET ON LAKE ERIE...REACHING SMALL CRAFT ADVISORY CRITERIA...AND 2 TO 4 FEET ON LAKE ONTARIO. LEZ020-040-041-171545- /O.NEW.KBUF.SC.Y.0055.080817T1600Z-080818T0400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 334 AM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER TODAY AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS ON LAKE ERIE AND 10 TO 20 KNOTS OVER LAKE ONTARIO THIS AFTERNOON AHEAD OF THIS FEATURE. WAVES WILL BUILD TO 3 TO 5 FEET ON LAKE ERIE...REACHING SMALL CRAFT ADVISORY CRITERIA...AND 2 TO 4 FEET ON LAKE ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
3 follow-up statements
000 WHUS71 KBUF 171404 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1004 AM EDT SUN AUG 17 2008 ...BRISK SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER TODAY AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS ON LAKE ERIE AND 10 TO 20 KNOTS OVER LAKE ONTARIO THIS AFTERNOON AHEAD OF THIS FRONT. WAVES WILL BUILD TO 3 TO 5 FEET ON LAKE ERIE...REACHING SMALL CRAFT ADVISORY CRITERIA...AND 2 TO 4 FEET ON LAKE ONTARIO. LEZ020-040-041-172215- /O.CON.KBUF.SC.Y.0055.080817T1600Z-080818T0400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1004 AM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER TODAY AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING ON LAKE ERIE WITH WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
000 WHUS71 KBUF 172003 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 403 PM EDT SUN AUG 17 2008 ...MODERATE SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING... ...MORE GUSTY WINDS FOR MONDAY THROUGH TUESDAY MORNING... .A WEAK COLD FRONT APPROACHING THE LOWER GREAT LAKES WILL CONTINUE TO PRODUCE MODERATE SOUTHWEST WINDS ON LAKE ERIE THROUGH THIS EVENING. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY AROUND MIDNIGHT. ANOTHER STRONGER COLD FRONT WILL APPROACH THE REGION MONDAY AND CROSS THE LOWER GREAT LAKES MONDAY NIGHT. MODERATE SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ON MONDAY THROUGHOUT THE LOWER GREAT LAKES AND SAINT LAWRENCE VALLEY. THE WINDS WILL SHIFT TO THE NORTH AND NORTHEAST MONDAY NIGHT FOLLOWING THE COLD FRONTAL PASSAGE. THE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. LEZ040-041-180415- /O.CON.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/ /O.NEW.KBUF.SC.Y.0056.080818T1400Z-080819T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 403 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 12 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 12 PM EDT TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. MODERATE SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH THIS EVENING WITH 3 TO 5 FOOT WAVES. WINDS AND WAVES WILL BEGIN TO DIMINISH BY AROUND MIDNIGHT. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 4 TO 6 FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-180415- /O.CON.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/ /O.NEW.KBUF.SC.Y.0056.080818T1400Z-080819T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 403 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. MODERATE SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH THIS EVENING WITH CHOPPY WATER OUTSIDE THE BREAKWALL. WINDS WILL BEGIN TO DIMINISH BY AROUND MIDNIGHT. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-180415- /O.NEW.KBUF.SC.Y.0056.080818T1600Z-080819T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 403 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM MONDAY TO 2 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 2 PM EDT TUESDAY. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-180415- /O.NEW.KBUF.SC.Y.0056.080818T1600Z-080819T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 403 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM MONDAY TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 10 AM EDT TUESDAY. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-180415- /O.NEW.KBUF.SC.Y.0056.080818T1600Z-080819T0100Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 403 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM TO 9 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM EDT MONDAY. GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY MONDAY AND CONTINUE THROUGH MONDAY EVENING AS A STRONG COLD FRONT APPROACHES THE REGION. WATER WILL BECOME CHOPPY MONDAY AFTERNOON...ESPECIALLY ON OPEN STRETCHES OF THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
000 WHUS71 KBUF 180212 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1012 PM EDT SUN AUG 17 2008 ...MODERATE SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING... ...MORE GUSTY WINDS FOR MONDAY THROUGH TUESDAY MORNING... .A COLD FRONT LOCATED JUST NORTH OF LAKE SUPERIOR EARLY TONIGHT WILL MOVE TO THE SOUTHEAST AND CROSS THE LOWER GREAT LAKES MONDAY NIGHT. MODERATE SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ON MONDAY THROUGHOUT THE LOWER GREAT LAKES AND SAINT LAWRENCE VALLEY. THE WINDS WILL SHIFT TO THE NORTH AND NORTHEAST MONDAY NIGHT FOLLOWING THE COLD FRONTAL PASSAGE. THE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. LEZ040-041-181015- /O.CAN.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/ /O.CON.KBUF.SC.Y.0056.080818T1400Z-080819T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1012 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 12 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 12 PM EDT TUESDAY. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 4 TO 6 FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-181015- /O.CAN.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/ /O.CON.KBUF.SC.Y.0056.080818T1400Z-080819T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1012 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-181015- /O.CON.KBUF.SC.Y.0056.080818T1600Z-080819T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1012 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 2 PM EDT TUESDAY. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-181015- /O.CON.KBUF.SC.Y.0056.080818T1600Z-080819T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1012 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 10 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 10 AM EDT TUESDAY. ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-181015- /O.CON.KBUF.SC.Y.0056.080818T1600Z-080819T0100Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1012 PM EDT SUN AUG 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EDT MONDAY. GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY MONDAY AND CONTINUE THROUGH MONDAY EVENING AS A STRONG COLD FRONT APPROACHES THE REGION. WATER WILL BECOME CHOPPY MONDAY AFTERNOON...ESPECIALLY ON OPEN STRETCHES OF THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 3:21 AM EDT, 13 minutes earlier.
Area forecast discussion, Aug 17, 3:21 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 321 AM EDT SUN AUG 17 2008 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE FOR A GENERALLY MILD AND DRY FINISH TO THE WEEKEND TODAY ALTHOUGH AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEASTWARD ACROSS THE GREAT LAKES REGION DURING THE AFTERNOON AND GENERATE A FEW SHOWERS OR THUNDERSTORMS. A WEAK COLD FRONT WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT BUT AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED FOR THE REST OF THE WEEK AS HIGH PRESSURE SETTLES ACROSS THE REGION ON TUESDAY AND DRIFTS SLOWLY TO THE COAST WEDNESDAY THROUGH FRIDAY. IT WILL TURN QUITE WARM AND INCREASINGLY HUMID BY FRIDAY AS THE SOUTHERLY FLOW STRENGTHENS...LEADING TO THE NEXT THREAT OF SHOWERS LATER FRIDAY OR SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... THE SCATTERED CONVECTION THAT FIRED UP WEST OF THE DEPARTING UPPER LOW HAS LONG SINCE ENDED OVER LEWIS COUNTY. OTHERWISE...CLEAR TO PARTLY CLOUDY SKIES ARE THE RULE THIS EVENING. THE NEXT ITEM OF INTEREST IS THE MID LEVEL SHORT WAVE THAT IS PUSHING THROUGH THE CENTRAL GREAT LAKES THIS EVENING. THE MID LEVEL CLOUDS THAT ARE ASSOCIATED WITH THIS IMPULSE WILL SPREAD EAST ACROSS OUR AREA LATER TONIGHT AS THE SHORT WAVE APPROACHES LAKE ERIE TOWARD DAYBREAK. THIS WILL HELP TO KEEP TEMPERATURES A LITTLE MILDER OVERNIGHT...ESPECIALLY ACROSS WESTERN NEW YORK. BEFORE THE CLOUDS MOVE IN...SOME PATCHY FOG IS STILL LIKELY ACROSS THE SOUTHERN TIER VALLEYS. THERE IS AN ORGANIZED AREA OF CONVECTION ASSOCIATED WITH THE SHORT WAVE...BUT THIS ACTIVITY WILL STAY NORTHWEST OF THE CWA OVERNIGHT. ON SUNDAY...THE SHORT WAVE WILL CROSS OUR REGION AND GENERATE SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS DURING THE AFTERNOON. HOWEVER 500MB TEMPS HAVE WARMED OVER THE PAST FEW DAYS AND I DO NOT EXPECT TO SEE THE HAIL THREAT WE HAD LAST WEEK. STILL EXPECT MOST OF THE DAY TO REMAIN RAIN FREE SINCE THERE WILL NOT BE DEEP LOW LEVEL MOISTURE ADVECTING AHEAD OF THIS SYSTEM. WINDS WILL A BIT BREEZIER DURING THE DAY POSSIBLY GUSTING TO 25 MPH AT TIMES IMMEDIATELY DOWNWIND OF LAKE ERIE AND ONTARIO. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... THE MAIN FEATURE DURING THIS PERIOD WILL BE A COLD FRONT WHICH WILL CROSS THE REGION MONDAY NIGHT. MODELS ARE MORE AGGRESSIVE WITH UPPER SUPPORT WITH THIS SYSTEM THAN IN PREVIOUS RUNS WITH 40 KT LL JET AND DECENT INSTABILITY...ESPECIALLY OVER ONTARIO IN LATE AFTERNOON. WILL INTRODUCE LOW CHC POPS OVER INTERIOR SECTIONS LATER IN AFTERNOON ALONG LAKE BREEZE BOUNDARIES BUT KEEP POPS LOWER IN STRONG LAKE SHADOW FROM BUF OVER TO ROC. IT WILL TURN QUITE WINDY MONDAY AFTERNOON AS LL JET MIXES DOWN WELL. 850 MB TEMPS RISE TO 15-16C BY 18Z...SUPPORTING L80S...BUT WILL HOLD IT IN U70S DOWNWIND OF THE LAKES. FRONT CROSSES MON NT...A BIT FASTER ON BOTH MODELS THAN IN PREV RUNS. WILL CARRY STRIP OF 40-50 POP FOR A FEW HOURS WITH THE PASSAGE AS LOW LEVEL MOISTURE WILL BE LIMITED...BUT ALL AREAS SHOULD BE DRY BY 12Z TUES WITH JUST SOME LINGERING LOW CHC POPS IN AM ACROSS SRN TIER. SPC HAS SLIGHT RISK FOR OUR NORTH COUNTRY AND EVEN DOWN INTO LK ONTARIO SECTION OF WNY MON EVE...BUT THIS WILL DEPEND ON EXTENT OF DEVELOPMENT OVER ONTARIO IN LATE AFTERNOON AND HOW MUCH SURVIVES ACROSS THE LAKE BY MIDNIGHT. HIGH PRESSURE SETTLES SOUTHWARD TUESDAY WITH PLENTY OF SUNSHINE...ALTHOUGH CLEARING MAY TAKE AWHILE ACROSS THE WEST WITH UPSLOPE NORTHERLY FLOW. TEMPS WILL BE COOLER AGAIN...ONLY L-M70S. QUITE COOL TUES NT UNDER CLEAR SKIES AS HIGH CRESTS OVER AREA. MOST INTERIOR SECTIONS WILL DROP INTO THE 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... NEAR PERMANENT UPPER LEVEL NW FLOW FINALLY EASES DURING THIS PERIOD AS FINAL UPPER LOW OVER QUEBEC GETS KICKED EAST AND ALLOWS AN UPPER RIDGE TO FINALLY BUILD INTO THE NORTHEAST FROM THURS TO SAT. SFC HIGH CRESTS OVER THE AREA WED WITH A NEAR PERFECT SUMMER DAY. FLOW WILL TURN SOUTHERLY BY THURS AND FRI...WITH INCREASING HEAT AND HUMIDITY. 00Z GFS VERY AGGRESSIVE IN BRINGING MOISTURE INTO AREA ON FRIDAY...BUT OTHER MODELS SLOWER. WILL HOLD OFF POPS ON FRI FOR NOW...BUT CHC POPS FOR FRI NT AND SATURDAY. SOME MOISTURE FROM REMAINS OF FAY MAY ALSO GET ENTRAINED. AS FOR TEMPS...850 MB TEMPS RISE FROM 11C AT 18Z WED TO 16C ON THURS AND 17C ON FRI. THIS WOULD SUPPORT U70S WED...AND M80S THU AND FRI. WILL KEEP SAT MAXES IN 80 RANGE FOR NOW WITH MORE CLOUD AND SHOWER THREAT. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE AREA THE REST OF THE NIGHT AS HIGH PRESSURE REMAINS RIDGED FROM THE OHIO VALLEY INTO THE LOWER GREAT LAKES. STILL EXPECT SOME VALLEY FOG TO FORM IN THE SOUTHERN TIER VALLEYS LATE IN THE NIGHT...WITH SOME IFR/LIFR CONDITIONS POSSIBLE BETWEEN 09Z-12Z. AS WE GET INTO THE DAYTIME HOURS TODAY...A MODEST SHORTWAVE TROUGH OVER THE UPPER GREAT LAKES WILL GRADUALLY DROP SOUTHEAST INTO THE AREA...BRINGING SOME INCREASE IN MID LEVEL CLOUDS AS IT APPROACHES. THERE WILL ALSO BE A SMALL CHANCE OF CONVECTION WITH THE PASSAGE OF THIS FEATURE...WITH THE BEST CHANCE FOR THIS COMING LATER THIS AFTERNOON IN THE USUAL LAKE BREEZE CONVERGENCE ZONE IN THE KBUF-KIAG-KROC CORRIDOR. HAVE MAINTAINED A MENTION OF VCSH/CB IN THE ABOVE THREE TAFS TO COVER THIS POSSIBILITY...WITH NO MENTION ELSEWHERE AS CONVECTIVE CHANCES APPEAR TO BE TOO LIMITED. BEHIND THE SHORTWAVE...DRY VFR WEATHER IS EXPECTED TO RETURN FOR TONIGHT...THOUGH FOG WILL ONCE AGAIN BECOME A POSSIBILITY ACROSS THE VALLEYS OF THE SOUTHERN TIER LATER IN THE NIGHT. .OUTLOOK... MONDAY THROUGH THURSDAY...GENERALLY VFR...WITH LOCALIZED MVFR IN SHOWERS AND TSTORMS MONDAY AFTERNOON AND EVENING. && .MARINE... SMALL CRAFT ADVISORIES WILL LIKELY AGAIN BE NEEDED ON MONDAY AFTERNOON AND EVENING AS WEST TO SOUTHWEST FLOW INCREASES AHEAD OF NEXT COLD FRONT WHICH WILL CROSS MONDAY NIGHT. WINDS SHOULD REACH 15 TO 25 KTS WITH WAVES BUILDING TO 3 TO 5 FEET...MOST NOTABLY AT THE EASTERN END OF LAKE ERIE. WINDS WILL SHIFT ABRUPTLY TO NORTH AND NORTHEAST FOLLOWING THE FROPA WITH FRESH NORTHERLIES CONTINUING ON TUESDAY. WINDS WILL THEN LIGHTEN UP FOR THE REST OF THE WEEK AS THEY GRADUALLY VEER TO EAST AND EVENTUALLY SOUTH BY FRIDAY AND SATURDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...TAN/TJP SHORT TERM...SFM LONG TERM...SFM AVIATION...JJR MARINE...JJR/SFM
Hazardous weather outlook, Aug 16, 5:10 AM EDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 510 AM EDT SAT AUG 16 2008 NYZ001>008-010>014-019>021-085-170915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 510 AM EDT SAT AUG 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-170915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 510 AM EDT SAT AUG 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY COLD AIR ALOFT WILL LEAD TO A SLIGHT CHANCE OF WATERSPOUTS ON BOTH LAKE ERIE AND LAKE ONTARIO TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-170915- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 510 AM EDT SAT AUG 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:03 PM EDT | Small Craft Advisory | BUF | 45 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.